Alert archive / Ohio / River Flood Warnings in 2022

River Flood Warning 21, NWS Pittsburgh, PA

November 11, 2022Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this river flood warning at Nov 11, 2022, 8:11 PM EST for Tuscarawas County, Ohio. It took effect at Nov 12, 2022, 10:30 AM EST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Nov 11, 2022, 8:11 PM EST (01:11 UTC)
In effect from
Nov 12, 2022, 10:30 AM EST
Expired
Nov 13, 2022, 6:30 PM EST
In force
32 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
Minor

County Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stillwater Creek at Uhrichsville (URVO1). The gauge peaked at 11.09 ft at Nov 12, 2022, 10:00 PM EST.

actionminormoderate51011/1211/1311/14
Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03127500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

140 
WGUS41 KPBZ 120111
FLWPBZ

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pittsburgh PA
811 PM EST Fri Nov 11 2022

...The National Weather Service in Pittsburgh PA has issued a Flood 
Warning for the following rivers in Ohio...

  Stillwater Creek At Uhrichsville affecting Tuscarawas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/pbz.


OHC157-121700-
/O.NEW.KPBZ.FL.W.0021.221112T2100Z-221114T2000Z/
/URVO1.1.ER.221113T0000Z.221113T0600Z.221114T0800Z.NO/
811 PM EST Fri Nov 11 2022

...FLOOD WARNING IN EFFECT FROM SATURDAY AFTERNOON TO MONDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Stillwater Creek at Uhrichsville.

* WHEN...From Saturday afternoon to Monday afternoon.

* IMPACTS...At 10.0 feet, Stillwater Creek comes out of its banks in 
  several locations resulting in overflowing in poor drainage areas. 
  Minor flooding of low lying areas begins.
  At 11.5 feet, Flood waters of Stillwater Creek will reach the 
  intersection of East 12th Street and North Main Street in 
  Uhrichsville and approach Newport Street. Little Stillwater Creek 
  will flood most of Phac Park along with portions of Wilson Road in 
  Dennison.

* ADDITIONAL DETAILS...
  - At 7:00 PM EST Friday the stage was 7.1 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening to a crest of 10.2 feet early Sunday
    morning. It will then fall below flood stage early Monday
    morning.
  - Flood stage is 10.0 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136


$$

SH
4 follow-up statements
327 
WGUS81 KPBZ 121445
FLSPBZ

Flood Statement
National Weather Service Pittsburgh PA
945 AM EST Sat Nov 12 2022

...The Flood Warning is extended for the following rivers in Ohio...

  Stillwater Creek At Uhrichsville affecting Tuscarawas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/pbz.


OHC157-130300-
/O.EXT.KPBZ.FL.W.0021.221112T1530Z-221114T2200Z/
/URVO1.1.ER.221112T1530Z.221113T1200Z.221114T1600Z.NO/
945 AM EST Sat Nov 12 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Stillwater Creek at Uhrichsville.

* WHEN...Until Monday afternoon.

* IMPACTS...At 10.0 feet, Stillwater Creek comes out of its banks in 
  several locations resulting in overflowing in poor drainage areas. 
  Minor flooding of low lying areas begins.
  At 11.5 feet, Flood waters of Stillwater Creek will reach the 
  intersection of East 12th Street and North Main Street in 
  Uhrichsville and approach Newport Street. Little Stillwater Creek 
  will flood most of Phac Park along with portions of Wilson Road in 
  Dennison.
  At 12.9 feet, Numerous low land areas are flooded. Stillwater 
  Creek begins to flood portions of Newport Street in Uhrichsville. 
  Homes along Park Drive begin to flood. Sections of Wilson Road 
  near Phac Park are flooded.

* ADDITIONAL DETAILS...
  - At 9:00 AM EST Saturday the stage was 9.9 feet.
  - Forecast...The river is expected to rise above flood stage by
    11am today before cresting at 11.1 feet tomorrow morning. It
    will then fall below flood stage late Monday morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.3 feet on 09/10/2004.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136


$$
915 
WGUS81 KPBZ 130140
FLSPBZ

Flood Statement
National Weather Service Pittsburgh PA
840 PM EST Sat Nov 12 2022

...The Flood Warning is extended for the following rivers in Ohio...

  Stillwater Creek At Uhrichsville affecting Tuscarawas County.

.Runoff from recent heavy rainfall will maintain elevated levels of 
Stillwater Creek at Uhrichsville through Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/pbz.


OHC157-131600-
/O.EXT.KPBZ.FL.W.0021.000000T0000Z-221115T0000Z/
/URVO1.1.ER.221112T1435Z.221113T1200Z.221114T1800Z.NO/
840 PM EST Sat Nov 12 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Stillwater Creek at Uhrichsville.

* WHEN...Until Monday evening.

* IMPACTS...At 10.0 feet, Stillwater Creek comes out of its banks in 
  several locations resulting in overflowing in poor drainage areas. 
  Minor flooding of low lying areas begins.
  At 11.5 feet, Flood waters of Stillwater Creek will reach the 
  intersection of East 12th Street and North Main Street in 
  Uhrichsville and approach Newport Street. Little Stillwater Creek 
  will flood most of Phac Park along with portions of Wilson Road in 
  Dennison.

* ADDITIONAL DETAILS...
  - At 8:00 PM EST Saturday the stage was 11.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM EST Saturday was 11.0 feet.
  - Forecast...The river is expected to rise to a crest of 11.3
    feet tomorrow morning. It will then fall below flood stage
    early Monday afternoon.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.3 feet on 09/10/2004.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136


$$

07
225 
WGUS81 KPBZ 131340
FLSPBZ

Flood Statement
National Weather Service Pittsburgh PA
840 AM EST Sun Nov 13 2022

...The Flood Warning continues for the following rivers in Ohio...

  Stillwater Creek At Uhrichsville affecting Tuscarawas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/pbz.


OHC157-140145-
/O.EXT.KPBZ.FL.W.0021.000000T0000Z-221114T0448Z/
/URVO1.1.ER.221112T1435Z.221113T0300Z.221113T2248Z.NO/
840 AM EST Sun Nov 13 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Stillwater Creek at Uhrichsville.

* WHEN...Until late this evening.

* IMPACTS...At 10.0 feet, Stillwater Creek comes out of its banks in 
  several locations resulting in overflowing in poor drainage areas. 
  Minor flooding of low lying areas begins.
  At 11.5 feet, Flood waters of Stillwater Creek will reach the 
  intersection of East 12th Street and North Main Street in 
  Uhrichsville and approach Newport Street. Little Stillwater Creek 
  will flood most of Phac Park along with portions of Wilson Road in 
  Dennison.

* ADDITIONAL DETAILS...
  - At 8:00 AM EST Sunday the stage was 10.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM EST Sunday was 11.1 feet.
  - Forecast...The river is expected to fall below flood stage
    late this afternoon and continue falling to 5.4 feet Friday
    morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    8.8 feet on 03/22/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136


$$
688 
WGUS81 KPBZ 132330
FLSPBZ

Flood Statement
National Weather Service Pittsburgh PA
630 PM EST Sun Nov 13 2022

...The Flood Warning is cancelled for the following rivers in Ohio...

  Stillwater Creek At Uhrichsville affecting Tuscarawas County.

OHC157-140030-
/O.CAN.KPBZ.FL.W.0021.000000T0000Z-221113T2330Z/
/URVO1.1.ER.221112T1435Z.221113T0300Z.221113T2122Z.NO/
630 PM EST Sun Nov 13 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Stillwater Creek At Uhrichsville.

* ADDITIONAL DETAILS...
  - At 6:00 PM EST Sunday the stage was 9.9 feet.
  - Forecast...The river is expected to fall to 8.8 feet by
    tomorrow morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 6:27 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Nov 11, 6:27 PM EST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
627 PM EST Fri Nov 11 2022

.SYNOPSIS...
Periods of moderate to heavy rain are expected through tonight
before the tropical remnants shift east of the area ahead of a
cold front. Seasonably cool temperature with periodic
precipitation chances are likely thereafter within an active
weather pattern.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Rain will continue through the evening as the remnant low of
Nicole, and a crossing sfc cold front, complete their passage
across the region. A band of heavy rain in convergence along the
surface front, and strong divergence aloft, will continue to
shift ewd the remainder of the evening. Recent dry weather has
minimized the flood potential to localized, with areas across
east central Ohio seeing the most significant river and stream
rises so far.

Rainfall intensity should gradually diminish after the passage
of the front, and should eventually exit the region from W-E as
the low and cold front track out of the area.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
After brief drying behind the exiting tropical remnants, another
shortwave will lift northeast from the TN Valley as the main
upper trough axis remains west. This shortwave will promote
widespread light rain showers mainly during Saturday aftn,
with prior cold advection holding area temperature several
degrees below normal.

The main trough axis will quickly follow the initial shortwave
and push a reinforcing cold front through the region Saturday
night through Sunday morning. Isolated to scattered showers are
likely to continue, with cold advection (evident by -8 t0 -10
850mb temps moving overhead) beginning to change rain over to
snow west to east. Showers will taper off through the day Sunday
as high pressure builds in from west and subsidence develops
aloft behind the exiting trough. Showers will linger longest
near I-80 and the higher terrain due to enhancement from warm
lake waters and orographic lift, respectively. The lack of
strong lift, deeper moisture, and strong DGZ growth will
limit snow accumulations to generally less than 1".

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
High pressure and shortwave ridging will bring dry conditions
Monday with temperature attempting (unsuccessfully) to moderate
but remaining well below seasonal averages.

The next low pressure system will likely impact the region
around midweek with widespread precipitation. Much variance in
thermal profiles and synoptic setup precludes mention of notable
impacts; but current trend suggests a mostly rain event with
snow limited to higher elevations and the I-80 corridor.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
Rain and MVFR to IFR restrictions will continue this evening as
the remnant tropical low and sfc cold front cross the region.
The rain should gradually end from W-E later this evening and
overnight, with some improvement to MVFR cigs. A WSHFT from SE
to NW is also expected after FROPA.

Another fast moving shortwave, rotating around a Great
Lakes/Midwest trough, will return rain and IFR restrictions to
the area again Saturday afternoon.

.OUTLOOK....
Upper troughing and cold W-NW flow should maintain cig
restrictions and sct rain/snow showers through Sunday. VFR
returns Mon under high pressure. Restrictions are again possible
Tue and Wed with crossing low pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...50
NEAR TERM...07
SHORT TERM...50
LONG TERM...50
AVIATION...07
Hazardous weather outlook, Nov 11, 6:32 PM EST, 1 hour 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
632 PM EST Fri Nov 11 2022

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-122345-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
632 PM EST Fri Nov 11 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Tonight.

Periods of moderate to heavy rain will continue this evening.
Localized flooding may occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Nov 11, 5:56 PM EST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
556 PM EST Fri Nov 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Heavy Rain       2 S Stone Creek         40.37N  81.56W
11/11/2022  M2.60 inch       Tuscarawas         OH   Public

0541 PM     Heavy Rain       Weirton Heights         40.41N  80.54W
11/11/2022  M2.90 inch       Hancock            WV   Public

&&

Event Number PBZ2202770
Event Number PBZ2202771

07
Local storm report, Nov 11, 6:00 PM EST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
600 PM EST Fri Nov 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Heavy Rain       Salem                   40.90N  80.85W
11/11/2022  M2.96 inch       Columbiana         OH   Trained Spotter

&&

Event Number PBZ2202772

07
Local storm report, Nov 11, 7:49 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
749 PM EST Fri Nov 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Flood            3 NE Peoli              40.25N  81.41W
11/11/2022                   Tuscarawas         OH   Public

            Isolated creek flooding. Car was stuck along Phillips
            Fork Road.

&&

Event Number PBZ2202773

SKH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:14 PM ESTAreal Flood AdvisoryPBZBelmont, Columbiana, Jefferson4 hr

Nearby

River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.